Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 293, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 28, 2004, 3:05 PM CDT for Jackson County, Overton County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 28, 2004, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 282005 SVRBNA TNC087-133-282030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GAINESBORO OVERTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LIVINGSTON * UNTIL 330 PM CDT * AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF GAINESBORO TO 9 MILES SOUTHWEST OF LIVINGSTON...AND MOVING NORTHEAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GAINESBORO AND LIVINGSTON BY 330 PM CDT IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY DOWNPOURS WILL ALSO ACCOMPANY THESE THUNDERSTORMS. LAT...LON 3627 8582 3625 8538 3639 8516 3640 8566 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:09 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 28, 2:09 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT SAT AUG 28 2004 .DISCUSSION...RADAR IMAGERY SHOWS SHOWERS STILL TO THE WEST AND SOUTH OF THE NASHVILLE METRO AREA, WITH FINALLY SOME MOVEMENT TOWARD THE CITY. ECHOES ARE ERODING, HOWEVER, SO DONT EXPECT MUCH PRECIPITATION HERE UNTIL OVERNIGHT. THERE IS ADDITIONAL CONVECTION UNDERWAY IN AREAS EAST OF THE CITY, BUT NASHVILLE REMAINS IN A HOLE. SURFACE INSTABILITY PARAMETERS SHOW A BULLSEYE OF MOISTURE FLUX DIVERGENCE AND MAXIMUM LIFTED INDICES HAVING DRIFTED AROUND THE METRO AREA TODAY, THE FOCUS OF WHICH HAS SHIFTED TO AREAS WEST, HENCE THE WEAKENING RADAR RETURNS. SURFACE MAP AT 18Z SHOWS A MESO-HIGH CENTERED NEAR HSV AS A RESULT OF THE COLD POOL OF OUTFLOW FROM EARLIER STORMS. LOW CENTER IS NOW SITUATED OVER SOUTHERN ILLINOIS, WITH THE COLD FRONT CLOSING IN ON THE MISSISSIPPI RIVER. MODELS SHOW SOME DRYING IN THE MID-LEVELS THIS AFTERNOON AND EVENING. THUS, BELIEVE PRECIPITATION WONT REGENERATE IN ERNEST UNTIL WELL INTO THE EVENING WITH THE PASSAGE OF THE COLD FRONT. MODELS ALSO SHOW A LARGE SWATH OF POST-FRONTAL LOW-LEVEL MOISTURE, WHICH WILL KEEP POPS IN THE FORECAST THROUGH TOMORROW, AND INTO SUNDAY EVENING ALONG THE CUMBERLAND PLATEAU. DESPITE THE FRONTAL PASSAGE TIMED FOR THE OVERNIGHT PERIOD, DO NOT EXPECT FULL CLEARING UNTIL MONDAY, GIVEN THE AMOUNT OF LOW-LEVEL MOISTURE THAT WILL HAVE TO COME THROUGH BEFORE WE SEE THE LIGHT OF DAY. LOOK FOR PLEASANT TEMPERATURES ACROSS MIDDLE TENNESSEE STARTING ON MONDAY, WITH BELOW NORMAL READINGS EXTENDING INTO THE MIDDLE OF THE WEEK. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 28 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-291030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE SUNDAY. ALTHOUGH THUNDERSTORMS ARE QUITE POSSIBLE...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:20 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 3 hr |
| Aug 28, 10:17 AM CDT | Flash Flood Warning | OHX | Wayne | 118 min |
| Aug 28, 10:33 AM CDT | Flash Flood Warning | OHX | Lewis | 102 min |
| Aug 28, 11:03 AM CDT | Flash Flood Warning | OHX | Lawrence | 117 min |
| Aug 28, 11:38 AM CDT | Flash Flood Warning | OHX | Giles | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.